Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

What can cause internal burning sensation all over my body while taking levothyroxine, hydrochlorothiazide and ativan for anxiety?

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6311 Questions
I have internal burning sensation, went to er two time and they dont no what going on.
Posted Mon, 20 Jan 2014 in General Health
Answered by Dr. Vivek Chail 1 hour later
Brief Answer: Request more information Detailed Answer: Hi XXXX, Thanks for writing in to us. I am glad to help you out with your problems and request you to please send in some more information to get a better idea of your condition. It is important to know since when you are having the burning sensation, where is the sensation exactly and how many times each day. Are there days when you don't have it and are completely normal? I see that you have also mentioned hypertension, cholesterol, thyroid and disc problems. Are you on any medications and taking them regularly? Please write back with an update to continue the discussion further. Regards, Dr.Vivek
Above answer was peer-reviewed by
Follow-up: What can cause internal burning sensation all over my body while taking levothyroxine, hydrochlorothiazide and ativan for anxiety? 11 minutes later
The burning sensation is from my feet to my shoulder{all over my body , like i am on fire, medicine ,i am taking now,naproxen,lorstan,levothyroxine,neurontin,lovastaatin,hydrochlorothiazide,and took 2 ativan for anxiety.This burning start sunday been 6 days now,I am 11years cancer survior.ITwill stop for a while in a day then come back,
Answered by Dr. Vivek Chail 10 hours later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for writing in with an update. Sorry for the delay, I was trying to review the various possibilities including side effects of medications being taken by you. Naproxen is a non steroidal pain killer. Levothyroxine is thyroid hormone replacement. Losartan and hydrochlorothiazide are antihypertensives. Lovastatin is anti cholesterol medication. Neurontin is for nerve related pain. Ativan is anti anxiety as you are aware. It is important to know if you have hurt your spine or carried any heavy object just before the pain started. Possibility exists that you might be having an exacerbation of your disc problems. It is also possible that you might be experiencing rare side effects of medications like neurontin, losartan or lovastatin. The data I found says that the medications can cause this side effect in less than 0.5% of patients. Vitamin deficiency states can also cause burning pain along nerves. Hypertension and cancer treatment also can cause these symptoms but having these for about 6 days only points to a more acute condition. I would like to hear from you regarding any incident where there was a stress on your spine starting from neck to lower back region. Any sensation of tingling or burning is also important. I suggest you get a complete clinical neurological examination (especially of the sensory system) to know any focus of pain being felt by you. Hope I have been able to throw light on your condition. Please do write back if you have further points to discuss. Regards, Dr.Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor